How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Y. Your Own Question
Dr. Y.
Dr. Y., Urologist
Category: Urology
Satisfied Customers: 20370
Experience:  I am fellowship trained specializing in general urology and reconstructive urology.
32613003
Type Your Urology Question Here...
Dr. Y. is online now
A new question is answered every 9 seconds

I have a bladder infection and was prescribed nitrofurantoin

Customer Question

I have a bladder infection and was prescribed nitrofurantoin mono-mcr 100mg. I take it twice a day and immediately starting the medication, my urine turned a bright green with a hint of blue in it. I'm on day 4 and the green urine is not as pronounced.
I asked my pharmacist and she said the discolor is usually a burnt orange or darker than normal. Should I be worried that mine was green?
Submitted: 1 year ago.
Category: Urology
Expert:  Dr. Y. replied 1 year ago.
No. You should not be worried about the color. Some bacteria can actually make your urine turn bluish green. It is the bacteria turning your urine color, not the antibiotics. Hope this helps.